Medicines That May Cause Arm or Leg Problems
Some medicines can cause leg problems. A few examples
- Birth control pills and estrogen. These can
increase the risk of blood clots in the leg, which may cause pain or
- Calcium channel blockers, which are used to treat high blood
pressure. These can cause leg swelling.
- Diuretics. These can cause
Muscle cramps may also occur when you stop using some
medicines, such as steroids or opiates.
Call the doctor who
prescribed the medicine before taking another dose. The medicine may need to be
stopped, changed, or the dose adjusted. An appointment may not be
If you are taking any medicine not prescribed by a
doctor, stop taking the medicine. Talk to your doctor if you think you need to
continue taking the medicine.
|By: ||Healthwise Staff ||Last Revised: June 27, 2012|
|Medical Review: ||William H. Blahd, Jr., MD, FACEP - Emergency Medicine|
H. Michael O'Connor, MD - Emergency Medicine
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.